ABBOTT MOLECULAR, INC. ALINITY M RESP-4-PLEX AMP KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Back to Search Results |
| Catalog Number |
09N79-096 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Customer reported potential false positive results for the rsv target, when running the alinity m resp-4-plex assay.The customer is using a new lot following the recall but continues to observe rsv results with cycle number (cn) values above 40.The customer is looking for confirmation that these results are not false positives.Samples in question are included below: (b)(6) - (b)(6) 2025 (41.37 cn), (b)(6) - (b)(6) 2025 (41.31 cn), (b)(6) - (b)(6) 2025 (36.79 cn), (b)(6) - (b)(6) 2025 (41.28 cn), (b)(6) - (b)(6) 2025 (37.68 cn), (b)(6) - (b)(6) 2025 (40.68 cn), (b)(6) - (b)(6) 2025 (41.06 cn), (b)(6) - (b)(6) 2025 (40.69 cn), (b)(6) - (b)(6) 2025 (41.18 cn).No samples were repeated because everything is auto verified for rsv and results were released as positive.In the future, customer plans on implementing a process to repeat >35 cn on a different platform.There was no report of impact to patient management.
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.Additional mdrs submitted for additional run dates: 3005248192-2025-00249, 3005248192-2025-00250, 3005248192-2025-00252, 3005248192-2025-00253, 3005248192-2025-00254, 3005248192-2025-00255.
Additional Manufacturer Narrative
Investigation into this complaint included file sample testing, customer data review, quality data review and a complaint history review.The results of the investigation are summarized as follows: retain / file sample evaluation: file sample evaluation for the alinity m resp-4-plex amp kit (list 09n79-096) lot 414376 was performed.The file sample evaluation met all validity and acceptance criteria.All replicates were processed successfully as there were no error codes or performance related flags present.All replicates were interpreted correctly by the assay software.The results for the parameters being evaluated were within the lower specification limit (lsl) and the upper specification limit (usl).Moreover, there were no instances of false positive results; therefore, the file sample evaluation for lot 414376 met acceptance and validity criteria.Customer data review: at the time of investigation, the results logs were not available for the sample ids (sids) processed in (b)(6) 2025.All relevant customer data was reviewed for those samples from june.The assay met specification requirements as no error codes or flags were displayed for the run controls that were able to be analyzed.Of the samples that were reviewed during curve analysis, it was determined that the amplification curves appeared normal, although delayed for the rsv analyte.The cycle threshold (ct) values (41.28, 36.79, 41.31, and 41.37) were near the ct cutoff (42.0) indicating weak positive samples.According to customer summary, samples processed in (b)(6) 2025 obtained ct values (41.18, 40.69, 41.06, 37.68, and 40.68) that were also near the ct cutoff (42.0) indicating that the (b)(6) 2025 samples were also weak positive samples.Quality data review: device history record (dhr) review: review of the manufacturing packet for alinity m resp-4-plex amp kit (list 09n79-096) lot 414376 (including the components) did not identify any issues that could result in the reported complaint.The quality control (qc) amp kit masterlot testing for alinity m resp-4-plex amp kit (list 09n79-096) lot 414376 (including components) met all validity and acceptance criteria.No issues related to the reported complaint were found during qc testing.Capa / non-conformance review: a lot specific capa search was performed to identify related existing internal quality records to the reported complaint during production or internal use.The capa review did not identify any existing internal records or nonconformances related to the reported complaint.A part specific keyword search report was also performed for part 9n79 to identify any existing internal quality records that could result in the reported complaint during production or internal use records that were related to the reported complaint and part.No other records were deemed relevant to this complaint investigation.Complaint history review a lot specific complaint history review was performed to identify any similar complaints to the case being investigated, which reported discrepant false positive results for the rsv analyte while using alinity m resp-4-plex amp kit (list 09n79-096) lot 414376.Complaint trending was also reviewed.A trend violation was not identified as the upper control limit was not exceeded for product 9n79 (base list part number).No new adverse trend was identified.Based on the results of the investigation elements, a product deficiency for alinity m resp-4-plex amp kit (list 09n79-096) lot 414376 was not identified.